Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Child has tubes in ears. Have dizziness, vomiting, difficulty maintaining balance. Can you help?

My 19 month old Grand daughter received tubes in her inner ears & we thought that would end her bouts with dizziness, vomiting, walking like she was drunk, eventually falling down & at times not being able to hold her head up & focusing. It has been over 2 weeks since the tubes & the daycare is starting to notice the symptoms are coming back. The Dr's have ran MRI's & other test but cannot seem to pin point it. It makes me sad this little girl has to suffer like this & we want to get some answers. Can you help? Thank you for your time.
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
Dear user,

One of the important things we learn at medical school is to keep looking for a cause for any aberration till we find it; having said that, if one has made a concerted effort to rule out any problems, 2 things come to mind: either the treatment we gave was not correct (wrong diagnosis, wrong modality of treatment, wrong dose, wrong something) or, there is another cause for a given constellation of symptoms that has not been considered.

In your case, the effort so far has been to look at the inner ear, inner ear, inner ear. What if the problem is elsewhere? There are many causes of vomiting, imbalance and falling - has the doctor considered ruling out those? If he is an ENT surgeon, you need to ask him to refer her to a general pediatrician, who is likely to be more "rounded" in his assessment as compared to the ENT doctor.

I suggest that you seek a general pediatric opinion before thinking about removing the tubes or doing something like that.

- Dr. Taher
Answered: Tue, 28 May 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor